High inr, headache and funny vision

High inr, headache and funny vision

Hi, I'm new here. Was diagnosed with APS a year and a half ago after my second stillborn baby. Unfortunately no one really did anything and I suffered a stroke a week later with intercranial bleeding causing seizures. I was put on Coumadin until I got pregnant and have now been back on it for two months since the birth of my healthy son. I've never been able to level out my inr and after going threw weeks without testing because of a fairly good stretch in range my inr came back 5.6. I held yesterday and actually found out today that they switched me to be monitored at another hospital except didn't send anything so no one can find my charts. I've had a mild headache for the past week almost and just now I noticed my preferral vision is a bit wavy looking. I do have a swollen eye due to a bug bit too. Is this serious enough to warrant an emergency room trip or wait till tomorrow?

12 Replies

oldest ā€¢ newest
  • I would call the emergency room ASAP to see if they want to see you. With your history of a past bleed and INR last at 5.2 I would not take any chances if you have had and still have headaches.

  • Go to the ER now!

  • Hi

    I agree with my colleague's advice and that of the other member, here.

    Dave

  • Hi, thanks for your replies. While waiting for my husband to get home to drive me and take care of our newborn (we live in the boonies) the fuzziness had gone away and less of a headache, I actually fell asleep at about 8 and slept till the baby woke at midnight. I spoke to thrombosis this morning and they didn't seem too concerned. Next time I think I will just go, rather safe than sorry. I have ptsd and emergency department is a huge trigger, I'll ask my doctor about keeping some sedation on hand. they still don't have my charts so said to take 7.5 today then back to 10mg like normal. Blood work next Tuesday and hopefully we'll be back on track. I've never gone more than two weeks without have blood work in 9 months on warfarin so I guess I should expect this.

  • I'm glad you were lucky...you were lucky. Please be careful though because many people have awoke to find out they have had a stroke, too latešŸ’£

  • Yeah, not going to risk it again, I was too late (well the doctors were too late) when I had my stroke and I have perminant damage from it.

  • Hi,

    I read you live in Canada. Welcome to our site where we try to help eachother from own experience.

    When we have this illness we badly need a Specialist who is specialized in these autoimmun illnesses and understands HS/APS . Often a Rheumatologist or a Hematologist. The Neurologists we have found out here they do not "get" what this illness is about - too THICK BLOOD that has to be properly thinned. The Specialist knows what sort of treatment we need.

    Have you got such a Doctor today? If not look for one.

    You are like me on Warfarin. I wonder what therapeutic level he has put you on? I guess you do not yet selftest. I selftest every second day at home and monitor my own INRs. By the way do you have Lupus Anticoagulant positive (one of the antibodies they test for a diagnose of APS/HS) ? A Specialist but also a proper anticoagulation is the two most important things.

    You should also be tested in the vein? Are you tested in the vein at the hospital? You should ask for a Heparin-shot to take when the INR is too low.

    Let us please hear how it goes for you. We are here if you want to ask us something. Do not go with neurological symptoms from the eyes as that may be a TIA. In that case probably your INR is too low. I had neurolgical symptoms from the eyes and also Vertigo and doublevision. That was micro-emboli and after Warfarin and properly anticoagulated that has disappeared.

    Read also "Sticky Blood Explained" by Kay Thackray. She has got HS and also neurolgical symptoms which she describes very good together with other symptoms. The book is good how it is to live with this illness even it is not quite new with the latest oral drugs in it, but we still have the same symptoms today like for perhaps 8 years ago.

    Best wishes from Kerstin in Stockholm

  • Thank you for your reply! Luckily I do have specialist here but we're far away from other countries on treating aps. I was positive for the LA and I'm not really sure what my other numbers were. I'm back on warfarin after being on tinzaparin for pregnancy. The self test machines are not approved for use here yet but I'm taking part in a study for them. I get a vein draw usually ever week. They want to see me beteeen 2-3 but usually on the higher end. Just getting between 2-3 is usually challenging enough. I also metabolize drugs very quickly, shocks some doctors! I'm also high risk of bleeding due to my job, training horses and blacksmith.

    Where can I find that book? I'd love to read it! I know because of my stroke I'm the last person they'll approve other oral blood thinners for. It's just very frustrating because I have such a love/hate relationship with warfarin.

    Thank you for all your insight, I wish I had found this forum earlier!

  • Have you discussed LMW Heparin with your Specialist? That is the other choice we have besides Warfarin. I mean as to your job with horses perhaps....?

    I live in Sweden so I do not know so well where to find it in Canada. I bought it in pocket several years ago. There are two books about HS/APS that Kay has written but the first one we have found here is the best one also for relatives to understand what we are going through.

    Good Luck with everything!

    Kerstin

  • That is also one thing that the Doctors do not realize and that is that we have really very THICK blood and we do not often bleed from this illness but clot (a lot)! So the usual therapeutic level with an INR between 2.0 - 3.0 is not enough for us. And the most significant sign is if you STILL get symptoms when on Warfarin then you are definitely too low.

    Many here use LMW Heparin. You take it once a day instead of Warfarin and you take it in a shot and the amount is according to your weight. You can eat whatever you like and do not have to take INRs any more!

    Kerstin

  • It is also called Fragmin (dalteparinnatrium) and is the same thing as far as I know. I take a small dose of it (in a shot) when my INR is too low as a supplement until the Warfarin is in range.

    When you take it INSTEAD of Warfarin it is a larger quantity (and according to your weight) you take.

    Hope you understand what I am trying to say.

  • I have taken LWMH, when I first left the hospital and when I was pregnant. It's very expensive here! $20-$30 a day! I lucked out and one of the newer brands offered it for free in a compassionate care program. I do have a bunch on hand still.

You may also like...